MAUDE Adverse Event Report: SPINAL KINETICS M6 CERVICAL; ARTIFICIAL CERVICAL DISC

SPINAL KINETICS M6 CERVICAL; ARTIFICIAL CERVICAL DISC
Model Number CDL-627L
Medical Device Problem Codes Structural Problem (2506); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/18/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported the surgeon performed second m6-c surgery on his patient.When he got access to the cervical spine he saw that there is something wrong with the first m6-c that he had put in 4 months ago.The core seemed unstable, the skin of the core had loosened and the endplates were shifted in an unusual way.There were no issues with the instruments reported.
 
Additional Manufacturer Narrative
Device has been requested for return to complete investigation.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Based on the inspection of the retrieved m6-c, in conjunction with the clinical data, the device did not fail mechanically.There was no evidence of device collapse and inspection of the endplates, fiber construct, and core indicated that only slight in vivo damage had occurred.While it was reported that "the skin of the core had loosened," the sheath was not provided for inspection and extraction damage was evident.No obvious loosening was apparent from the provided radiograph.No histopathology or microbiology were conducted, so it is unknown if infection was present at the time of removal.Therefore, the factors that led to the removal of this device were unclear, but the device had not failed mechanically at the time of removal.Rmf 0003 rev 39 line 12.11.- translation of one ep relative to the other leading to surgical intervention, with explantation, involving patient with only a single level m6-c rmf 0003 rev 39 line 12.75 - device explanted.

Brand Name
M6 CERVICAL
Common Device Name
ARTIFICIAL CERVICAL DISC
Manufacturer (Section D)
SPINAL KINETICS
501 mercury dr
sunnyvale CA 94085
Manufacturer (Section G)
SPINAL KINETICS
501 mercury dr
sunnyvale CA 94085
Manufacturer Contact
avinash thite
501 mercury dr
sunnyvale, CA 94085
MDR Report Key20592928
Report Number3004987282-2024-00044
Device Sequence Number17779586
Product Code MJO
UDI-Device Identifier00812388030032
UDI-Public00812388030032
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P170036
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberCDL-627L
Device Catalogue NumberFG0005-14
Device Lot Number1783357
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/21/2024
Supplement Date Received by Manufacturer10/21/2024
Initial Report FDA Received Date11/01/2024
Supplement Report FDA Received Date01/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/28/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age28 YR
Patient SexFemale